Alert archive / Texas / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 23, 1996, 4:02 PM CST for Shelby County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 1996, 4:02 PM CST (22:02 UTC)
- Expired
- Jan 23, 1996, 4:45 PM CST
- In force
- 43 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Shelby County, TX
The radar
The Shreveport radar (KSHV), 79 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 438 m²/s²
- 0-3 km storm-relative helicity
- 440 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KSHV 232203 RRA SVRSHV TXC419-232245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 402 PM CST TUE JAN 23 1996 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST TEXAS ...SHELBY COUNTY AT 400 PM CST NATIONAL WEATHER SERVICE RADAR IN SHREVEPORT DETECTED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF CENTER MOVING EAST NORTHEAST AT 40 MPH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 2:30 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Jan 23, 2:30 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 230 PM CST TUE JAN 23 1996 COLDFRONT CURRENTLY NEAR A DEQUEEN AR TO TYLER TX LINE. TORNADO WATCH RECENTLY ISSUED FOR ALL NORTH LA AND MUCH OF EAST TEXAS. HIGH SHEAR AND LOW CAPES WILL RESULT IN FAST MOVING STORMS WITH PRIMARY THREAT BEING DAMAGING STRAIGHT LINE WINDS WITH JUST ENOUGH VEERING FOR POSSIBLE TORNADOES. SO FAR ONLY WEAK MESOCYCLONE DETECTION ON 88D BUT WITH MAIN PVA STILL WELL WEST INTO TEXAS THINGS COULD STILL BECOME MORE ACTIVE. AFTER FRONTAL PASSAGE EXPECT TEMPS TO DROP RAPIDLY ALONG WITH CLEARING SKIES...INDICATED BY EXTREMELY SHARP DEW POINT GRADIENT. SOUTHERLY FLOW TO RETURN BY WED NIGHT SO DO NOT EXPECT LOWS TO QUITE `BOTTOM OUT`. THEREFORE...EXPECT LOWS TO BE IN OR NEAR THE 30S AREAWIDE FOR NEXT TWO NIGHTS. RETURN FLOW TO BECOME RATHER STRONG BUT WITHOUT AN IMMEDIATE MOISTURE TRANSPORT SO THURSDAY WILL BECOME RATHER WARM AND DRY. SHV 35/54/31/64 4000 VII
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 3:27 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 48 min |
| Jan 23, 3:33 PM CST | Tornado Warning | SHV | Panola | 27 min |
| Jan 23, 3:50 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 40 min |
| Jan 23, 4:53 PM CST | Severe Thunderstorm Warning | SHV | Panola | 37 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.